Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 435, NWS Birmingham, AL

November 27, 2001Lauderdale County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Nov 27, 2001, 7:26 AM CST for Lauderdale County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2001, 7:26 AM CST (13:26 UTC)
Expired
Nov 27, 2001, 8:00 AM CST
In force
34 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Lauderdale County, AL

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WUUS54 KBMX 271327
SVRBHM
ALC077-271400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
726 AM CST TUE NOV 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA

* UNTIL 800 AM CST

* AT 726 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER KILLEN...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LEXINGTON.

LAT...LON 3491 8765 3478 8750 3499 8722 3501 8735

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 2:55 AM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Nov 27, 2:55 AM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
255 AM CST TUE NOV 27 2001

MODELS ARE IN GOOD AGREEMENT THIS RUN...AND HAVE HANDLED CURRENT
SITUATION WELL...SO SEE NO REASON TO DEVIATE TOO FAR. UPPER LOW WILL
LIFT THRU THE NORTHERN PLAINS TO GREAT LAKES AREA BY 24 HOURS.
SECOND LOW DEVELOPS TODAY NEAR FOUR CORNERS AND DIGS SOUTHWARD INTO
TEXAS BY 48 HOURS.  AT THE SURFACE...FRONT EXTENDING FROM MID TN...
THROUGH CENTRAL MS BACK INTO LA WILL STALL ACROSS PORTIONS OF
NORTHWEST ALABAMA.  SURFACE BOUNDARY WILL STALL OVER THE AREA...AND
WITH STRONG SOUTHERLY WINDS PULLING GULF MOISTURE NORTHWARD...
SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS NORTHWEST
ALABAMA - TAPERING OFF TO SLIGHT CHANCE OF SHOWERS OVER CENTRAL
ALABAMA - THROUGH WEDNESDAY. INVERTED SURFACE TROF DEVELOPS OVER NEW
GULF TONIGHT AND...AIDED BY UPPER LOW...PUSHES THROUGH THE FORECAST
AREA WEDNESDAY EVENING AND THURSDAY. LATEST MODELS CONTINUE TO
INDICATE CHANCE OF SEVERE WEATHER WITH FRONTAL PASSAGE.

PRELIMINARY NUMBERS...
FCSTID = 83
HSV   68  56  70  55 /  60  60  70  70
BHM   74  60  73  58 /  40  40  50  50
MGM   79  60  76  59 /  20  20  30  40

.BMX...
AL...NONE.

In the hours before

Special weather statement, Nov 27, 6:21 AM CST, 1 hour 5 minutes before
ALZ001>050-271800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 AM CST TUE NOV 27 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA TODAY AND
TONIGHT.  A COLD FRONT WILL APPROACH THE NORTHWEST SECTIONS LATER
TODAY.  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS THE EXTREME NORTHERN SECTIONS WITH MAINLY ISOLATED
SHOWERS AND THUNDERSTORMS EXPECTED ELSEWHERE.

LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG STORMS WILL BE
POSSIBLE ACROSS THE NORTHWEST SECTIONS TODAY AND TONIGHT.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY ACROSS THE NORTHWEST SECTIONS TODAY AND
TONIGHT.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 6:55 AM CSTSevere Thunderstorm WarningBMXFranklin35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.